MAUDE Adverse Event Report: SYNTHES GMBH INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

SYNTHES GMBH INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Catalog Number 03.647.972
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: this is reported on (b)(6) 2021 that the tip of the screwdriver shaft was found broken while checking trays.There were no procedure and patient involvement reported.This complaint involves one (1) device.This report is for (1) inner shaft for removal screwdriver.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: part: 03.647.972 (component 60049590), lot: 9807832, manufacturing site: hägendorf, release to warehouse date: march 11, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the inner shaft f/screw removal screwdriver (p/n: 03.647.972, lot #: 9807832) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was broken and not returned.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed: innerdrive removal complete.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the inner shaft f/screw removal screwdriver (p/n: 03.647.972, lot #: 9807832).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B3: event date is unknown.

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11267539
Report Number8030965-2021-00790
Device Sequence Number3120943
Product Code OVE
UDI-Device Identifier07611819436213
UDI-Public(01)07611819436213
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.647.972
Device Lot Number9807832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/01/2021
Patient Sequence Number1